Alert archive / Indiana / Flash Flood Warnings in 2012

Flash Flood Warning 6, NWS Chicago, IL

May 6, 2012Benton County, Jasper County, Newton County, Indiana; Ford County, Iroquois County, Illinois

NWS Chicago, IL issued this flash flood warning at May 6, 2012, 6:15 PM EDT for Benton County, Jasper County, Newton County, Indiana; Ford County, Iroquois County, Illinois. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 6:15 PM EDT (22:15 UTC)
Expired
May 7, 2012, 12:00 AM EDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Ford County, IL, Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 117 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:30 PM EDTFLASH FLOOD2 Ese Watseka, IL1730N ROAD BUCKLED AT THE INTERSECTION OF RTE 1. THIS WAS VERY LIKELY DUE TO WATER. TIME IS ESTIMATED.
May 6, 7:00 PM EDTFLASH FLOOD2 E Watseka, IL1730N ROAD BUCKLED WHICH IS NEAR RTE 1. THIS WAS POTENTIALLY DUE TO WATER. TIME IS OF REPORT. TIME OF ROAD BUCKLING UNKNOWN.
May 6, 7:38 PM EDTFLASH FLOOD5 Wsw Kentland, INROAD COMPLETELY WASHED OUT AT THE INTERSECTION OF 900N AND 1100W AT THE BENTON AND IROQUOIS COUNTY LINE. WATER UP TO THE HOOD OF CAR SPOTTER IS IN.
May 6, 8:02 PM EDTFLASH FLOOD4 N Freeland Park, INWATER COMPLETELY COVERING ROUTE 71 AT INTERSECTION OF 500N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2922 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WGUS53 KLOT 062215
FFWLOT
ILC053-075-INC007-073-111-070400-
/O.NEW.KLOT.FF.W.0006.120506T2215Z-120507T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHWEST INDIANA...
  CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
  IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
  SOUTHWESTERN JASPER COUNTY IN NORTHWEST INDIANA...

* UNTIL 1100 PM CDT/MIDNIGHT EDT/

* AT 512 PM CDT/612 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  AND REPORTS HAVE INDICATED SLOW MOVING THUNDERSTORMS WITH VERY     
  HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF ONE TO  
  TWO AND A HALF INCHES PER HOUR HAVE BEEN REPORTED AND ARE LIKELY   
  WITH THESE STORMS ACROSS MUCH OF THE WARNED AREA THROUGH EARLY     
  EVENING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FOWLER...KENTLAND...PIPER CITY...BOSWELL...GILMAN...MILFORD...
  ONARGA...REMINGTON...INTERSTATE 57...AND U.S. HIGHWAY 24.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING EXCESSIVE RAINFALL 
TO THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...INCLUDING THE IROQUOIS RIVER...AS WELL AS   
COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4049 8753 4049 8824 4087 8824 4087 8727
      4084 8709 4048 8709 4048 8752

$$

MTF
3 follow-up statements
468 
WGUS73 KLOT 070035
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 PM CDT SUN MAY 6 2012

ILC053-070042-
/O.CAN.KLOT.FF.W.0006.000000T0000Z-120507T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-
735 PM CDT SUN MAY 6 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL FORD COUNTY
IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA 
ACCORDING TO LAW ENFORCEMENT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

MORE THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING INTO OVERNIGHT 
ACROSS FORD COUNTY.

LAT...LON 4049 8753 4049 8777 4065 8805 4087 8813
      4087 8727 4084 8709 4048 8709 4048 8752

$$

ILC075-INC007-073-111-070400-
/O.CON.KLOT.FF.W.0006.000000T0000Z-120507T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
735 PM CDT SUN MAY 6 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BENTON...SOUTHWESTERN
JASPER...SOUTHERN NEWTON AND SOUTHERN IROQUOIS COUNTIES UNTIL 1100 PM
CDT /MIDNIGHT EDT/...

AT 727 PM CDT /827 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
HAD INDICATED THUNDERSTORMS HAD MOVED OUT OF THE AREA. 
HOWEVER...RAINFALL ESTIMATES AND REPORTS OF ONE AND A HALF TO THREE 
AND A HALF INCHES ACROSS THE WARNED AREA IN A SHORT AMOUNT OF TIME 
EARLIER CREATED FLASH FLOODING IN MANY LOCATIONS. LAW ENFORCEMENT 
RELAYED THAT WATER REMAINS OVER NUMEROUS ROADWAYS IN IROQUOIS AND 
BENTON COUNTIES AS OF 725 PM...INCLUDING EVEN SOME WASHOUTS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
CONTINUE. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
FOWLER...KENTLAND...OTTERBEIN...RAUB...WATSEKA...BOSWELL...GILMAN...
MILFORD...REMINGTON AND SHELDON.

THIS ALSO INCLUDES THE IROQUOIS RIVER BASIN.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING THAT MAY BE 
CAPABLE OF PRODUCING HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE EARLIER STORMS WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS 
WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4049 8753 4049 8777 4065 8805 4087 8813
      4087 8727 4084 8709 4048 8709 4048 8752

$$

MTF
463 
WGUS73 KLOT 070239
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
939 PM CDT SUN MAY 6 2012

ILC075-INC007-073-111-070400-
/O.CON.KLOT.FF.W.0006.000000T0000Z-120507T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
939 PM CDT SUN MAY 6 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BENTON...SOUTHWESTERN
JASPER...SOUTHERN NEWTON AND SOUTHERN IROQUOIS COUNTIES UNTIL 1100 PM
CDT...MIDNIGHT EDT...

AT 932 PM CDT...1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
HAD INDICATED THUNDERSTORMS HAVE MOVED OUT OF THE AREA. 
HOWEVER...RAINFALL ESTIMATES AND REPORTS OF ONE AND A HALF TO THREE 
AND A HALF INCHES ACROSS THE WARNED AREA IN A SHORT AMOUNT OF TIME 
EARLIER CREATED FLASH FLOODING IN MANY LOCATIONS. LAW ENFORCEMENT 
RELAYED THAT WATER HAS RISEN OVER NUMEROUS ROADWAYS IN IROQUOIS AND 
BENTON COUNTIES...INCLUDING SOME WASHOUTS. ADDITIONAL RAINFALL IS 
POSSIBLE TONIGHT. THIS COULD AGGRAVATE THE CURRENT FLOODING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
CONTINUE. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
FOWLER...KENTLAND...OTTERBEIN...RAUB...WATSEKA...BOSWELL...GILMAN...
MILFORD...REMINGTON AND SHELDON.

THIS ALSO INCLUDES THE IROQUOIS RIVER BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4049 8753 4049 8777 4065 8805 4087 8813
      4087 8727 4084 8709 4048 8709 4048 8752

$$

BIRK
298 
WGUS73 KLOT 070357
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1057 PM CDT SUN MAY 6 2012

ILC075-INC007-073-111-070411-
/O.EXP.KLOT.FF.W.0006.000000T0000Z-120507T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
1057 PM CDT SUN MAY 6 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON...
SOUTHWESTERN JASPER...SOUTHERN NEWTON AND SOUTHERN IROQUOIS COUNTIES
WILL BE ALLOWED TO EXPIRE AT 1100 PM CDT...MIDNIGHT EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE IMMEDIATE FLOOD THREAT. HOWEVER...ADDITIONAL HEAVY 
RAINFALL IS POSSIBLE TONIGHT. THIS COULD GENERATE ADDITIONAL FLOODING. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4049 8753 4049 8777 4065 8805 4087 8813
      4087 8727 4084 8709 4048 8709 4048 8752

$$

BIRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:14 PM EDT, 1 minute earlier.

Area forecast discussion, May 6, 6:14 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 PM CDT SUN MAY 6 2012

.MESOSCALE DISCUSSION...
358 PM CDT

ONGOING CONVECTION ACROSS THE SOUTHERN FORECAST AREA IS ROOTED
ALONG THE SURFACE SYNOPTIC BOUNDARY AS WELL AS NEAR AN OLD OUTFLOW
BOUNDARY FROM MORNING CONVECTION. A TIGHT SURFACE BASED
INSTABILITY GRADIENT EXISTS IN THIS AREA...WITH NEARLY 4000 J/KG
OF UNINHIBITED CAPE TO THE IMMEDIATE SOUTH. REPORTS OF WALL
CLOUDS/LOWERING ROTATION HAVE VERIFIED THESE STORMS ARE ROOTED
LOW...ESPECIALLY IN THE DISCRETE SUPERCELLULAR STORMS WITHIN THIS
DEVELOPING COMPLEX. THE TORNADO THREAT IS ENHANCED IN THIS
ISOLATED AREA FROM THE PANHANDLE OF LASALLE COUNTY THROUGH
SOUTHERN NEWTON COUNTY AND SOUTHWARD...BY A POOL OF OVER 100 J/KG
OF 0-3 KM MLCAPE...AS WELL AS BACKED LOW-LEVEL MOIST INFLOW.
THERE WILL CONTINUE TO BE A TORNADO AND LARGE HAIL THREAT WITH ANY
OF THESE MORE DISCRETE STORMS...BUT A PRIMARY HEAVY RAIN THREAT IN
THIS AREA AND POTENTIALLY A DEVELOPING WIND THREAT AS A COLD POOL
ORGANIZES AND CELL MERGERS OCCUR. THE RAINFALL RATES WITH THESE
STORMS ARE VERY HEAVY AND PROPORGATION IS SLOW...WITH ANALYZED
PROPAGATION VECTORS INDICATING A GRADUAL EAST DRIFT.

MTF

&&

.DISCUSSION...
358 PM CDT

FORECAST CONCERNS HAVE BEEN CENTERED ON THE SHORT TERM...FROM NOW
THROUGH MONDAY WITH ONGOING CONVECTIVE AND HEAVY RAIN THREAT.

TONIGHT...A VERY CHALLENGING FORECAST AS ONGOING CONVECTION MAY
ALTER THE ATMOSPHERE ENOUGH TO HAVE A MAJOR IMPACT ON HOW
WIDESPREAD THE ACTIVITY TONIGHT MAY BE. IN GENERAL...THE TREND
WITH THE FORECAST WAS TO FOCUS THE HIGHER RAINFALL AMOUNTS FOR
TONIGHT FURTHER SOUTH IN THE FORECAST AREA...MAINLY SOUTH OF
INTERSTATE 88...WITH AN EMPHASIS SOUTH OF INTERSTATE 80.

CONVECTIVE COMPLEX EVOLVING FROM THE LACON AREA EASTWARD TOWARD
JUST SOUTH OF KANKAKEE HAS BEEN VERY SLOW MOVING...AND IS ROOTED
ALONG THE LOW-LEVEL THERMAL BOUNDARY WHERE CONVERGENCE IS
MAXIMIZED. A GRADUAL MCV OR COLD POOL EVOLUTION IS FAVORED...WHICH
SHOULD HELP TO PROGRESS THIS SOUTHEAST. CONTINUED MOISTURE
TRANSPORT INTO THE REGION THROUGH THIS EVENING WILL LIKELY OFFSET
THIS OVERALL MOTION SOME...LEADING TO POTENTIALLY VERY HEAVY
RAINFALL AMOUNTS TOWARD 4-5 INCHES IN PLACES. BULK SHEAR IS
MARGINAL...HOWEVER THE STORMS HAVE ALREADY THIS AFTERNOON SHOWN
THEMSELVES AS BEING ORGANIZED AND ROOTED IN THE SURFACE. SO A
SUSTAINED COLD POOL WILL LIKELY HELP IN POTENTIALLY PRODUCING
WIND...AS WELL AS AN ONGOING HAIL THREAT...ESPECIALLY THIS
EVENING.

TO THE NORTH OF THIS AREA...THE MOISTURE TRANSPORT IS
LESS...HOWEVER SHORT CONTINUED BROAD QG FORCING AND SHORT WAVE
RIPPLES ARE LIKELY TO TRIGGER AT LEAST SOME ELEVATED ACTIVITY.
MUCAPE VALUES ARE DIAGNOSED AT OVER 2000 J/KG PER THE RAP MODEL
BACK INTO NW AND NORTH CENTRAL IL. WHILE THE LOW-LEVEL AIR IS
SOMEWHAT WORKED OVER...THIS UPPER INSTABILITY AND CONTINUE HIGH
PWAT AIR IS ENOUGH TO HAVE HEAVY RAIN WITH A SCATTERED SEVERE
THREAT. HIGH RES MODELS VARY SIGNIFICANTLY ON HOW THIS WILL PAN
OUT. SO HOW WIDESPREAD THE CONVECTION FURTHER NORTH WILL BECOME IS
HIGHLY UNCERTAIN...ESPECIALLY DUE TO THE ONGOING CONVECTION TO THE
SOUTH. A CONTINUED HEAVY RAIN THREAT WILL EXIST WITH ANY
CONVECTION TO THE NORTH AS WELL...SO WILL CONTINUE THE FLASH FLOOD
WATCH ALL THE WAY TO THE WI BORDER.

MONDAY...SOME CONVECTION WILL LIKELY LINGER MONDAY MORNING AND
POSSIBLY EARLY AFTERNOON AS THE SYNOPTIC COLD FRONT EVOLVES EAST.
THE LOW-LEVEL JET FOCUS WILL BE MORE TO THE SOUTHEAST
HOWEVER...SO THE EMPHASIS FOR HEAVY RAIN AND THE SEVERE THREAT
SHOULD BE DIMINISHING. LINGERING CLOUD COVER WILL LIKELY IMPEDE
TEMPERATURES FROM CLIMBING MUCH THROUGH THE MORNING. A STRONGER
NORTHWEST PUSH IS LIKELY IN THE AFTERNOON...AIDING IN SCOURING OF
THE CLOUD COVER.

TUESDAY AND BEYOND...LITTLE CHANGES MADE TO THE GOING FORECAST FOR
THIS PERIOD DUE TO ONGOING SEVERE AND HEAVY RAIN THREATS. THE
POSTIIVELY TITLED UPPER TROUGH CENTERED OVER SOUTHERN MANITOBA
WILL GRADUALLY WORK EAST ACROSS THE WESTERN GREAT LAKES TUESDAY
NIGHT INTO WEDNESDAY...POSSIBLY BRINGING SOME SHOWERS.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* SHRA IN THE AREA. TSRA POSSIBLE THIS EVENING.

* MVFR VIS WITH THE SHRA AND BR DEVELOPING DURING THE EVENING.

* EASTERLY WINDS.

PAW

//DISCUSSION...UPDATED 18Z...

LOW PRESSURE CENTER ACROSS NORTHERN ILLINOIS WILL CONTINUE TO
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AT TIMES THROUGH THE
AFTERNOON AND EVENING. FOR THE TAFS HAVE MAINTAINED A BREAK IN THE
ACTION FOR PART OF THE AFTERNOON BUT CONFIDENCE IS NOT HIGH. MAY
NEED TO EXTEND THE TIME PERIODS.

WITH THE LOW IN THE VICINITY OF THE TERMINALS TONIGHT INTO MONDAY
MORNING...CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR.
PREVAILING IFR IS POSSIBLE. THEN CONDITIONS IMPROVING AS THE LOW
MOVES AWAY DURING THE DAY ON MONDAY.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM CONFIDENCE IN SHRA OCCURRING...LOW CONFIDENCE IN TSRA.

* MEDIUM CONFIDENCE IN MVFR VIS DEVELOPING.

* HIGH CONFIDENCE IN WIND TREND.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR.

TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.

WEDNESDAY...VFR...CHANCE OF SHOWERS.

THURSDAY...VFR.

FRIDAY...VFR.

SATURDAY...VFR...CHANCE OF SHOWERS.

MDB

&&

.MARINE...
256 AM CDT

HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 AM MONDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
     AM MONDAY.

LM...NONE.
&&
Hazardous weather outlook, May 6, 5:46 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT SUN MAY 6 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
072200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
446 PM CDT SUN MAY 6 2012 /546 PM EDT SUN MAY 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE...
   VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING
   HAIL TO THE SIZE OF GOLF BALLS
   WIND GUSTS IN EXCESS OF 60 MPH
   ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS EAST
 CENTRAL ILLINOIS AND INTO NORTHWEST INDIANA...MAINLY ALONG AND
 SOUTH OF U.S. HIGHWAY 24...INTO EARLY EVENING. THUNDERSTORM
 REDEVELOPMENT IS LIKELY TO THE NORTH OF THIS AREA LATER THIS
 EVENING INTO OVERNIGHT. THE TORNADO THREAT WILL MAINLY BE PRIOR
 TO 8 PM AND ALONG AND SOUTH OF U.S. HIGHWAY 24.

  DISCUSSION:

 DEEP MOISTURE AND INSTABILITY ACROSS THE AREA WILL CONTINUE TO
 PRESENT A THUNDERSTORM LIKELIHOOD INTO TONIGHT. THE MAIN EMPHASIS
 THROUGH EARLY EVENING WILL BE ALONG A NEARLY STATIONARY FRONT
 ACROSS EAST CENTRAL ILLINOIS AND PART OF NORTHWEST INDIANA. SOME
 SURFACE BASED STORMS...INCLUDING SUPERCELLS...ARE LIKELY IN THIS
 AREA. THE THREAT FOR HEAVY RAINFALL IS HIGH WITH THIS ACTIVITY.

 FROM MID EVENING ONWARD...THE FORECAST EVOLUTION AND CONCENTRATION
 OF THUNDERSTORMS IS SOMEWHAT UNCERTAIN. WITH A VERY MOIST AND
 UNSTABLE AIR MASS STILL IN PLACE ACROSS A LARGE PART OF THE
 AREA...SCATTERED THUNDERSTORM DEVELOPMENT MAY OCCUR AS WEAK UPPER
 LEVEL DISTURBANCES TRACK ACROSS THE REGION. CONTINUED HEAVY
 RAINFALL WILL BE A THREAT WITH ANY OF THE MORE ROBUST
 STORMS...WITH TOTAL RAINFALL AMOUNTS FROM TODAY THROUGH TONIGHT
 OF 1 TO 3 INCHES LIKELY IN AREAS THAT SEE THUNDERSTORMS. ISOLATED
 HIGHER AMOUNTS ARE LIKELY...ESPECIALLY IN SOUTHERN AREAS.
 LOCALIZED FLASH FLOODING MAY RESULT IN THOSE COMMUNITIES THAT SEE
 THESE MAXIMUM RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY DURING THE DAY ON MONDAY ACROSS A LARGE
PORTION OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FROM LIVINGSTON COUNTY EASTWARD
THROUGH NEWTON COUNTY INDIANA AND SOUTHWARD THROUGH THE EARLY
EVENING...AND MAY BE NEEDED ELSEWHERE TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-072200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
446 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS
MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-072200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
446 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY ACROSS THE
SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY PRODUCE LARGE
HAIL AND WIND GUSTS ABOVE 34 KNOTS...MAINLY ACROSS FAR SOUTHERN
LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MTF

In the hours before

Local storm report, May 6, 4:33 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             STREATOR                41.13N 88.83W
05/06/2012  M1.00 INCH       LA SALLE           IL   TRAINED SPOTTER

            IN TOWN.

&&

RATZER
Local storm report, May 6, 4:35 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             CHEBANSE                41.00N 87.91W
05/06/2012  M1.75 INCH       IROQUOIS           IL   TRAINED SPOTTER

&&

RATZER
Local storm report, May 6, 4:39 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             CLIFTON                 40.94N 87.93W
05/06/2012  E2.75 INCH       IROQUOIS           IL   EMERGENCY MNGR

            EM RELAYED A PUBLIC REPORT OF BASEBALL SIZE HAIL.

&&

BN
Local storm report, May 6, 5:34 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             CAMPUS                  41.02N 88.31W
05/06/2012  M0.25 INCH       LIVINGSTON         IL   TRAINED SPOTTER

            PEA SIZE HAIL IN CAMPUS.

&&

RATZER
Local storm report, May 6, 5:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
459 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CHATSWORTH              40.75N 88.29W
05/06/2012  M0.88 INCH       LIVINGSTON         IL   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL IN THE TOWN OF CHATSWORTH.

&&

RATZER
Local storm report, May 6, 6:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             CHEBANSE                41.00N 87.91W
05/06/2012  E0.25 INCH       IROQUOIS           IL   TRAINED SPOTTER

0330 PM     HAIL             5 W WATSEKA             40.78N 87.83W
05/06/2012  E0.25 INCH       IROQUOIS           IL   COCORAHS

0402 PM     HAIL             2 E DWIGHT              41.10N 88.39W
05/06/2012  E0.50 INCH       LIVINGSTON         IL   TRAINED SPOTTER

            ALONG RT 17 DIME SIZE HAIL.

0445 PM     TSTM WND DMG     CRESCENT CITY           40.77N 87.86W
05/06/2012                   IROQUOIS           IL   TRAINED SPOTTER

            2 REPORTS RCVD - EAST OF CRESCENT CITY TO WATSEKA ALONG
            US 24. EST 60 POWER POLES BLOWN DOWN OVER RR TRACKS IN A
            3/4 TO 1 1/2 MILE SECTION. OTHER POLES WERE DAMAGED. TIME
            APPROX FROM 2140 UTC TO 2200 UTC

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:56 AM EDTFlash Flood WatchLOTBenton, Jasper, Lake, Newton, Porter27 hr
May 6, 5:56 PM EDTSevere Thunderstorm WarningLOTBenton, Jasper, Newton64 min
May 6, 10:39 AM EDTSpecial Weather StatementLOTDeKalb36 min
May 6, 11:02 AM EDTSpecial Weather StatementLOTGrundy28 min
May 6, 11:15 AM EDTSpecial Weather StatementLOTBoone45 min
May 6, 11:44 AM EDTSpecial Weather StatementLOTKendall31 min
May 6, 11:48 AM EDTSevere Thunderstorm WarningLOTKendall42 min
May 6, 12:24 PM EDTSpecial Weather StatementLOTWill36 min
May 6, 2:55 PM EDTSpecial Weather StatementLOTCook65 min
May 6, 2:56 PM EDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston64 min
May 6, 3:37 PM EDTSevere Thunderstorm WarningLOTCook38 min
May 6, 3:39 PM EDTSpecial Marine WarningLOT96 min
May 6, 3:46 PM EDTSpecial Weather StatementLOTLivingston59 min
May 6, 3:57 PM EDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee63 min
May 6, 4:19 PM EDTFlash Flood WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston6 hr
May 6, 4:26 PM EDTTornado WarningLOTIroquois64 min
May 6, 4:31 PM EDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston59 min
May 6, 4:39 PM EDTFlash Flood WarningLOTGrundy, LaSalle, Livingston6 hr
May 6, 4:41 PM EDTSevere Thunderstorm WarningLOTIroquois64 min
May 6, 4:42 PM EDTTornado WarningLOTLaSalle, Livingston48 min
May 6, 4:43 PM EDTSevere Thunderstorm WarningLOTLaSalle, Livingston52 min
May 6, 5:02 PM EDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston48 min
May 6, 5:03 PM EDTSevere Thunderstorm WarningLOTFord, Grundy, Kankakee, Livingston57 min
May 6, 5:28 PM EDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston32 min
May 6, 5:46 PM EDTTornado WarningLOTIroquois44 min
May 6, 6:01 PM EDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston59 min
May 6, 6:25 PM EDTTornado WarningLOTFord, Iroquois50 min

Nearby

Flash Flood Warnings in Indiana, 2012Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.